MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43828
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During deployment the user was unsheathing the stent, but the sheath material was elongating without the intended sheath movement.When the handle reached the hub, the stent was not fully deployed.The dm advised to keep a little bit of tension and pull back slowly.The user followed advise and the stent was able to be deployed in the target location.
 
Event or Problem Description
During deployment the user was unsheathing the stent, but the sheath material was elongating without the intended sheath movement.When the handle reached the hub, the stent was not fully deployed.The dm advised to keep a little bit of tension and pull back slowly.The user followed advise and the stent was able to be deployed in the target location.Did any unintended section of the device remain inside the patient¿s body? no did the patient require any additional procedures due to this occurrence? no did the product cause or contribute to the need for additional procedures? no has the complainant reported any adverse effects on the patient due to this occurrence? no has the complainant reported that the product caused or contributed to the adverse effects?.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003 device evaluation the ziv6-35-125-7-80 device of lot number c1649230 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2020.The tip was missing.A request was sent to the customer to determine the location of the tip.See pr287936_additional information.No response has been received as per dv0001556 no further communication will be sent.If a response is received at a later stage the file will be updated.Document review prior to distribution ziv6-35-125-7-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (b)(4) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1649230.There is evidence to suggest that the customer did not follow the instructions for use (ifu0043-9).¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty(pta) in the treatment of symptomatic disease of the iliac arteries¿ image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression 1.Stretching of the delivery sheath cannot be confirmed as imaging of the event was not provided.The imaging does confirm a stent appearance consistent with successful deployment and expansion for this location.2.The severe tortuosity inherent to this location is uniquely more challenging than other veins.At all other locations, a vein¿s ability to move and straighten under the influence of the guidewires and catheters reduces friction.Because the sinuses are adherent to the bone, they are incapable of straightening.This generates more friction than similar tortuosity would elsewhere.Root cause review a definitive root cause could be determined from the available information.The device was used in the transverse sinus which is off label use.It is unknown how the device would function outside of its intended use.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9590291
Report Number3001845648-2020-00037
Device Sequence Number16292499
Product Code NIO
UDI-Device Identifier10827002438283
UDI-Public(01)10827002438283(17)220913(10)C1649230
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2022
Device Model NumberG43828
Device Catalogue NumberZIV6-35-125-7-80
Device Lot NumberC1649230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR